Ask a doctor

Tender Lumps and Swelling After Botox to the Forehead

I had botox injected in my forehead for the first time 48 hours ago. Soon after, I had some swelling at the injection site. I feel sick (flu like symptoms). I still have lumps/swelling and mild pain to-the-touch where it was injected. Is this common? Is it safe to take Benadryl for the swelling?

Doctor Answers (6)

Lumps and swelling after Botox to forehead

+1

Often there will be small lumps at the injection site secondary to the volume deposited.  There can be some residual swelling for a little while.  It can also be something more complicated like a hematoma, (rare).  Of note is your description of "flu like symptoms."  Best to contact the doctor where you got your injections, and make him/her aware of what is going on.


Las Vegas Plastic Surgeon
4.5 out of 5 stars 7 reviews

Botox injections for the forehead

+1

You may just have some bruising from the needle injections but you should see your physician to be assessed.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

It usually is just a reaction from the injection of the needle in the skin

+1

It usually is just a reaction from the injection of the needle in the skin at the injection site. This is very common and usually goes away in just a few minutes after treatment. In rare cases it can last 2-3 days, but is nothing to be alarmed about.  Your situation sounds more severe.  I would check with your physician immediately.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

You might also like...

Swelling or lumps after Botox injections

+1

There are a variety of explanations for your findings but in any event you should report these promptly to your physician or practitioner.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Tender lumps and bruises after botox

+1
Any time any product is inected there is a risk of bruising. These can be tender. Flu-like symptoms *re very rare but might be related to some small amunt of the Botox getting into a small vein. This would not be an allergic reaction and would not prevent you from having the Botox again but be sure to mention your side effect to your doctor.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox Side Effects

+1

Hi,

the tender lumps and swelling are from bleeding under the skin or within the muscle.  The first 48 hours cold compresses are helpful, the next 48 hours warm compresses.  Benadryl helps with allergic swelling, not swelling from bruises. Rarely do patients have flu like symptoms, these usually go away within a day or so.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.